# SDR QMLA2021071520037

- Difficulty date: July 14, 2021
- Submitted: July 15, 2021
- Operation: Air carrier
- Aircraft: N854AL
- Make and model: Pilats PC12
- Aircraft serial: 397
- Aircraft time: 14,109 hours, 18,019 cycles
- Engine: Pwa PT6A67
- Engine time: 13,386 hours, 17,119 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 9599022119
- Condition: Smoke
- Location: Evaporator
- Component: Evaporator
- Component part number: 9599022119
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D, H

## Discrepancy

TAXIING OUT TO THE RUNWAY A SLIGHT SMELL OCCURRED. I PULLED THE AIRCRAFT TO A VACANT LEAD-IN TAXIWAY AND CAME TO A STOP. TOLD THE TOWER I MAY NEED SOME TIME. I THEN SHUT OFF ECS TO SEE IF THE SMELL WENT AWAY ( I COULDN'T TELL) ASKED THE CREW IF THEY COULD TELL. NO DIFFERENCE. THEN TURNED OFF AIR-CONDITIONING AND BLOWER. AGAIN ASKED THE CREW IF THEY COULD TELL A DIFFERENCE. THEY DIDN'T. I COULDN'T TELL IF THE SMELL WAS BETTER OR NOT, IT SEEMED A BIT BETTER. I THEN TURNED THE ECS BACK ON TO SEE IF THIS THEN WOULD INCREASE THE SMELL. NOTHING EITHER WAY. I THEN TURNED AC BACK ON TO SEE IF THAT WOULD INCREASE THE SMELL. COULDN'T TELL IF AN INCREASE OR DECREASE. AT THIS TIME I TOLD THE GROUND I WAS GOING TO RETURN TO BASE. TAXING BACK THE CREW SAID THAT THEY NOTICED SMOKE COMING OUT OF THE VENTS BLOWING ON ME BECAUSE THE LIGHT HIT IT JUST RIGHT. THEN I SHUT ALL ELECTRICAL OFF AND SHUT OFF AIRCRAFT. WE EXITED THE AIRCRAFT AND CALLED MAINTENANCE. AFTER CALLING RAD, HE SUGGESTED I UNHOOK THE BATTERY IF ABLE TILL MAINTENANCE ARRIVED TO MAKE SURE NO SHORT COULD HAPPEN.   TROUBLESHOT SOURCE OF SMELL TO AIR CONDITIONING EVAPORATOR BLOWERS. ELECTRICAL/OZONE BURNING SMELL PRESENT WHEN FANS ARE ENERGIZED AT LOWEST SPEED.
